Florida, 2025

Tornado and Damaging Winds in Florida, March 10, 2025

March 10, 2025 · NWS MLB · 3 events in 3 counties and zones

Thunderstorms along and ahead of a cold front produced a EF-2 tornado in Seminole County, as well as wind damage in Okeechobee and St Lucie Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.9 million
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Thunderstorms along and ahead of a cold front produced a EF-2 tornado in Seminole County, as well as wind damage in Okeechobee and St Lucie Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 10, 6:22 AM EST, 2 hours 13 minutes earlier. Its key messages:

  • Issued at 203 AM EDT Mon Mar 10 2025
  • A 70-80% chance for rain and a few storms today. There is a Marginal Risk (at least 5%) for severe wind gusts and hail from near Orlando and southeastward.
  • Gusty winds from 25 to 35 mph are forecast today, prompting a Wind Advisory for East Central Florida from 10 am to 7 pm.
  • Hazardous to dangerous boating conditions quickly develop today and tonight as winds and seas increase.
  • Calmer weather returns from Tuesday through much of this week. A steady warming trend gets underway mid to late week.
Area forecast discussion, Mar 10, 6:22 AM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
722 AM EDT Mon Mar 10 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 203 AM EDT Mon Mar 10 2025

- A 70-80% chance for rain and a few storms today. There is a
  Marginal Risk (at least 5%) for severe wind gusts and hail from
  near Orlando and southeastward.

- Gusty winds from 25 to 35 mph are forecast today, prompting a
  Wind Advisory for East Central Florida from 10 am to 7 pm.

- Hazardous to dangerous boating conditions quickly develop today
  and tonight as winds and seas increase.

- Calmer weather returns from Tuesday through much of this week. A
  steady warming trend gets underway mid to late week.

&&

.PREVIOUS DISCUSSION...
Issued at 203 AM EDT Mon Mar 10 2025

              ----------Synoptic Overview----------

Split flow continues across the Eastern U.S. this morning. The polar
jet resides over the Great Lakes, and the subtropical jet extends
along the northern Gulf coast. Within the subtropical jet is a well-
defined shortwave trough over S Mississippi. Its surface reflection
is low pressure near Panama City, a stationary front extending east
along the I-10 corridor, and a cold front in the NE Gulf. Sporadic
deep convection is occurring in the vicinity of the surface features.

This disturbance is forecast to translate quickly eastward today,
swinging the surface cold front across the state. Modified mT air
has been advected over the Florida Peninsula on southerly breezes.
This near-surface environment, beneath a cooling middle troposphere,
should allow for modest instability to develop. A 40-50 KT LLJ is
forecast at 5 KFT from this morning into the afternoon. Momentum
transfer algorithms and proximity soundings indicate that gusty
winds should mix to the surface today both in convection and via
mechanical mixing.

The feature shifts into the Atlantic late tonight. H5 heights
increase and surface high pressure builds over the Florida Peninsula
by Tuesday night. A weakening shortwave is then projected to pass
north of the state on Thursday. Moisture return appears quite
limited with this feature.

09/12Z Cluster analysis showed relatively strong agreement within
the grand ensemble well into the extended forecast. Late this week
and through the weekend, attention turns to a full-latitude trough
emerging off the Pacific. The guidance forms a powerful sub-980
mb low- pressure center over the N Plains by late Friday.
Initially, ridging should overtake the Southeast U.S. ahead of
this system through Saturday. For Florida, the southern tail of
the cold front associated with the large extratropical cyclone is
forecast to arrive by Sunday. Additional energy is likely to be
crashing onto the West Coast late next weekend. Ahead of this
disturbance, above-normal heights should bubble northward from
the tropics and across Florida early next week.

             -------Sensible Weather & Impacts-------

Today - Tonight...

The keys to the forecast day are the timing and intensity of showers
and embedded storms as a cold front sweeps from northwest to
southeast across the district. Hi-res guidance tracks this activity
from near I-4 mid-morning to the Treasure Coast by mid-afternoon.
SPC has highlighted a Marginal Risk (at least 5% chance) for a storm
to become severe mainly from near Orlando and points east & south
(excluding much of Martin Co.). The primary storm threats are wind
gusts of 50-60 mph and hail to quarter size. Enough low-level
helicity exists for a non-zero brief tornado risk (the chance is
around 2%). The quick movement of the rain and recent dry
conditions should limit the potential for excessive rain impacts.

Outside the rain/storms, gusty winds are forecast in a couple of
phases. Ahead of the storms, there is a 40-60% chance for peak wind
gusts of 35 mph or greater. Finally, as skies begin to clear along I-
4 and northwest late this afternoon, there is a 30-40% chance for a
few gusts to 35 mph as well. With this in mind, we will go beneath a
Wind Advisory across east Central Florida from 10 am to 7 pm. Expect
a wide range of high temps today... from the upper 60s/low 70s near
and northwest of I-4 to the mid/upper 80s south of Ft Pierce.

Much drier air quickly returns tonight as we stay breezy. Turning
much cooler with lows in the 49-55F range by dawn.

Tuesday - Saturday...

High pressure drifts overhead by midweek, ensuring quiet weather. A
disturbance passing well to our north on Thursday looks too weak
for any more but some clouds and perhaps sprinkles.

Chilly mornings are anticipated through Thursday, with many rural
spots slipping into the 40s by Wednesday morning! Turning warmer by
the afternoons, with mid 70s Tuesday warming to the low/mid 80s for
all but the immediate coast by Thursday. By Saturday, we should turn
even warmer with mid/upper 80s forecast.

Sunday - Monday...

As the weakening cold front associated with the strong mid-latitude
cyclone arrives in Florida, we have 30-40% chances for showers and a
few storms on Sunday. Dry weather returns early next week as that
disturbance departs. Highs in the 80s Sunday settle into the
mid/upper 70s by Monday.

&&

.MARINE...
Issued at 203 AM EDT Mon Mar 10 2025

Today - Tuesday... Hazardous to dangerous boating conditions are
forecast to develop. Low pressure moves north of the area,
dragging a cold front across the waters today. SW winds increase
to 20-30 KT ahead of the front, becoming NW behind the boundary
this evening. Gusts to gale force are expected, particularly well
offshore where a Gale Warning will go into effect this afternoon.
Winds only slowly decrease overnight into Tuesday, NW 15-20 KT by
late Tuesday afternoon. Seas 3-6 FT by this afternoon, building to
4-6 FT nearshore / 6-11 FT offshore by early Tuesday. Seas only
subside slightly, 4-5 FT nearshore / 5-10 FT offshore, by sunset
Tuesday.

Wednesday - Friday... High pressure builds over the area allowing
winds and seas to relax. Variable winds less than 10 KT on
Wednesday, then S/SE winds 5-12 KT Thu/Fri. Still some 7 FT seas
possible early Wednesday in the Gulf Stream, but nearshore seas
lessen to 3-4 FT. Nearshore seas 2-4 FT Thu/Fri.

&&

.AVIATION...
(12Z TAFs)
Issued at 722 AM EDT Mon Mar 10 2025

Showers and storms ahead of a cold front will begin to push into
Lake County near to just after 12Z this morning, with this band of
convection continuing E/SE across the area today ahead of a cold
front. Predominant MVFR cigs and tempo IFR/MVFR visibilities will
accompany this activity. Any storms will be capable of producing
strong gusts to 40-50 mph and there is a low chance (less than 15%)
for localized damaging winds to 60 mph. A low threat also exists for
a brief tornado and small hail. Even outside of storms it will be
windy today, with west to southwest winds increasing up to 15-22
knots and gusts 30-35 knots.

Breezy to windy W/NW winds will continue into this evening. Band of
showers and storms will have shifted offshore and south of the area
by early evening. Some lower clouds will build back into northern
portions of east central Florida late this evening, and may produce
some tempo MVFR cigs into the overnight hours.

&&

.FIRE WEATHER...
Issued at 203 AM EDT Mon Mar 10 2025

Tuesday - Wednesday... High pressure delivers much drier air to the
state and fire sensitive conditions return. Critically low RHs in
the low/mid 30s (%) are forecast each afternoon. Winds NW 8-14
MPH on Tuesday lessen to SE/SW 5-10 mph on Wednesday.

Thursday - Friday... Interior areas will see low RH readings from 35-
40% each afternoon along with S winds of 5-12 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  50  73  49 /  80   0   0   0
MCO  73  52  74  51 /  80   0   0   0
MLB  78  53  73  51 /  80   0   0   0
VRB  80  52  73  49 /  70   0   0   0
LEE  70  50  75  49 /  80   0   0   0
SFB  72  50  75  49 /  80   0   0   0
ORL  73  52  75  52 /  80   0   0   0
FPR  83  52  73  49 /  70   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 10 AM this morning to 7 PM EDT this evening
     for FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-
     264-347-447-547-647-747.

AM...Small Craft Advisory from 3 PM this afternoon to 11 AM EDT
     Tuesday for AMZ550.

     Small Craft Advisory from 11 AM this morning to 11 AM EDT
     Tuesday for AMZ552.

     Small Craft Advisory from 11 AM this morning to 4 PM EDT Tuesday
     for AMZ555.

     Small Craft Advisory until 3 PM EDT this afternoon for AMZ570-
     572-575.

     Small Craft Advisory from 3 AM to 4 PM EDT Tuesday for AMZ570-
     572-575.

     Gale Warning from 3 PM this afternoon to 3 AM EDT Tuesday for
     AMZ570-572-575.

&&

DISCUSSION...Heil
AVIATION...Weitlich
Hazardous weather outlook, Mar 10, 2:10 AM EST, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
310 AM EDT Mon Mar 10 2025

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-110115-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
310 AM EDT Mon Mar 10 2025

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Today and tonight.

.THUNDERSTORM IMPACT...
A cold front moving across the area will spark a band of rain and
embedded lightning storms. There is a Marginal Risk, or at least
a 5% chance, for severe storms. The primary hazards from any
strong storms today will be damaging wind gusts and large hail.
There is a very small chance for a brief tornado as well. Expect
the band of rain and storms over the I-4 corridor this morning
before moving toward the Space and Treasure Coasts this afternoon.

.HIGH WIND IMPACT...
A Wind Advisory will be in effect from 10 am to 7 pm today. Even
outside of rain and storms, wind gusts from 25 to 35 mph are
forecast. Secure any loose, lightweight items.

.RIP CURRENT AND SURF IMPACT...
A moderate risk of life-threatening rip currents exists at the
beaches of Volusia and northern Brevard counties today. Always
swim near a lifeguard and never enter the water alone.

.WIND AND SEA IMPACT...
Hazardous to dangerous boating conditions will develop through the
day. Gusty southwest winds will increase over the local Atlantic
and veer northwesterly by this evening. Gale-force gusts are
possible this evening well offshore.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
At least a Moderate risk of rip currents will exist at the
beaches Tuesday and beyond.

Hazardous boating conditions will continue on Tuesday.

There is a low chance for isolated lightning storms on Sunday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Please refer to the Graphical Hazardous Weather Outlook at
weather.gov/mlb/ghwo for more information.

Heil

In the hours before

Special weather statement, Mar 10, 7:31 AM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
831 AM EDT Mon Mar 10 2025

FLZ044-045-144-101300-
Northern Lake County FL-Orange FL-Southern Lake County FL-
831 AM EDT Mon Mar 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE AND WEST
CENTRAL ORANGE COUNTIES THROUGH 900 AM EDT...

At 830 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Dade City, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Minneola, Mascotte, Leesburg, Lake Harris, and Tavares.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

&&

LAT...LON 2878 8195 2896 8179 2896 8175 2859 8156
      2842 8196
TIME...MOT...LOC 1230Z 233DEG 30KT 2850 8208

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Law

The radar

The Melbourne radar (KMLB), 100 km away, was scanning. The volume nearest the first event began at 13:36 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Seminole

When
March 10, 8:35 AM EST to 8:41 AM EST
Where
Seminole County, 2.84 mi N of Forest City to 2.8 mi WSW of Lake Mary
Rating
EF2
Path length
4 mi
Path width
300 yd
Property damage
$3.9 million
Reported by
NWS Storm Survey
Coordinates
28.711, -81.415

The circulation touched down at approximately 9:35 AM EDT near the southeastern edge of Wekiwa Springs State Park where it produced mainly vegetative damage in the form of downed oak and pine trees, with peak winds of 80 to 90 mph. The tornado continued on a northeast trajectory where it crossed a wooded area of the state park and into the Wingfield Reserve subdivision of Longwood. Here, more trees were downed in the vicinity of Alvarado Ct and Wingfield Dr due to winds of 80 to 85 mph.

More substantial damage was noted in the Whispering Winds subdivision where a significant number of oak trees were downed and snapped by EF-1 winds of up to 100 mph. Several residential structures within the subdivision near the intersection of Misty |Morn Pl and Blue Iris Pl experienced significant damage, including numerous blown out windows, damage to garage doors, as well as the loss of part of their roofs and awnings. The tornado likely peaked in this area, where a two-story wood framed home on Blue Iris Pl collapsed due to peak winds estimated up to 120 mph (EF-2 intensity).

The circulation weakened some while moving quickly toward the northeast across Markham Wood Rd and then towards Interstate 4, where mainly tree damage was noted. The tornado impacted a local news station on Skyline Dr before dissipating shortly thereafter at approximately 9:41 AM EDT.

Thunderstorm Wind, Okeechobee

When
March 10, 11:20 AM EST to 11:30 AM EST
Where
Okeechobee County, 4.58 mi N of Okeechobee Co Arpt to 5.13 mi N of North Okeechobee
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
27.336, -80.844

Thunderstorm damage was noted in a southwest to northeast swath between NW 102nd St and NW 110th St near US Hwy 441. Several homes were damaged including partial roof shingle loss, uplift of awnings and porch overhangs, overturned trucks/campers, and significant tree damage.

Thunderstorm Wind, St. Lucie

When
March 10, 11:57 AM EST to 12:05 PM EST
Where
St. Lucie County, 2.28 mi E of Ft Pierce Nelson Arp to 1.66 mi SSW of Harmony Hgts
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
27.447, -80.383

Thunderstorm damage was noted in a west-to-east oriented swath that ran parallel to Orange Ave between S Jenkins Rd and S 33rd St. Several homes in communities adjacent to Orange Ave experienced minor damage to their metal roofs, awnings, and siding. Additionally, the overhang of a local restaurant near the corner of Orange Ave and S Jenkins Rd was flipped onto its roof. Vegetative damage, in the form of broken limbs, and a few uprooted trees were noted along the path.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyThe tornado archive for Florida, 2025Warnings in Florida, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1231715, 1231726, 1231719.